Full Version: Anti-biotics post exposure

From: Medicmom72 [#1]
 22 Nov 2012
To: ALL

Hi Everyone, This hasn't been my week apparently. Tuesday night I was exposed in the ER to a known case of meningitis. It is unknown at this time whether it is bacterial or viral. I was direct patient caregiver, and my patient was very sick!! I have been called from hospital today to come back for treatment. At 19:00 tonight it will have been over 48 hours since I was exposed, I have to be treated within that time frame. They are treating us with Cipro, with today being Thanksgiving the Bydureon hotline is closed. I am trying to find information about Bydureon and Cipro. I don't know if I need to increase my dosage. I completely understand that this is a discussion forum, and doesn't take the place of speaking with a physician. Unfortunately, the physicians that I have spoken with are not very updated on Bydureon, especially it's affects on the absorption of medications. If anyone has any links to articles or information about anti-biotics and Bydureon I would love to read them. I don't have time to search the web at the moment. I am an hour away from the hospital I need to get treatment, and I need to go this morning.If anyone has any suggestions or information I can always call them back. I am also very worried because I was on a high dose of steroids for my back at time of exposure. Any info would be appreciated. Thank you

Reply


From: toneylee in VA (TONEYLEE) [#3]
 22 Nov 2012
To: Medicmom72 [#1] 22 Nov 2012

I think you may be ok...if I'm reading correctly anyway. This info comes from the European Medicines agency:
"The results of a study using paracetamol as a marker of gastric emptying suggest that the effect of BYDUREON to slow gastric emptying is minor and not expected to cause clinically significant reductions in the rate and extent of absorption of concomitantly administered oral medicinal products.
4
Therefore, no dose adjustments for medicinal products sensitive to delayed gastric emptying are required.
When 1,000 mg paracetamol tablets were administered, either with or without a meal, following 14 weeks of BYDUREON therapy, no significant changes in paracetamol AUC were observed compared to the control period. Paracetamol Cmax decreased by 16 % (fasting) and 5 % (fed) and tmax was increased from approximately 1 hour in the control period to 1.4 hours (fasting) and 1.3 hours (fed)."


The pdf for the document the quote came from is here: http://www.ema.europa.eu/docs/en_GB/document_library/EPAR_-_Product_Information/human/002020/WC500108241.pdf.

P.S. paracetamol is just acetominophen.

Good luck!!!

Reply


From: Medicmom72 [#5]
 22 Nov 2012
To: toneylee in VA (TONEYLEE) [#3] 23 Nov 2012

Toneylee,

THANK YOU, for this information. It has made me feel much better. I have also been reading about meningitis, and it seems that even though I was primary care giver, and had very much contact with the patient, I have a very little chance of contracting meningitits. Your information helps very much, again I thank you. Wishing all a Happy Thanksgiving.

Reply


From: toneylee in VA (TONEYLEE) [#7]
 23 Nov 2012
To: Medicmom72 [#5] unread

Well, that's good news about the meningitis-- thank goodness for our miraculous immune systems!

You're quite welcome re the info. Hope everything goes well and that your Thanksgiving was very happy, too. :)

Reply


Reply to All

Back to thread list | Login

© 2019 Project Beehive Forum